Skip to main content
×
Home
    • Aa
    • Aa

Hyperfinite Law of Large Numbers

  • Yeneng Sun (a1)
Abstract
Abstract

The Loeb space construction in nonstandard analysis is applied to the theory of processes to reveal basic phenomena which cannot be treated using classical methods. An asymptotic interpretation of results established here shows that for a triangular array (or a sequence) of random variables, asymptotic uncorrelatedness or asymptotic pairwise independence is necessary and sufficient for the validity of appropriate versions of the law of large numbers. Our intrinsic characterization of almost sure pairwise independence leads to the equivalence of various multiplicative properties of random variables.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] R. M. Anderson , Non-standard analysis with applications to economics, Handbook of mathematical economics ( W. Hildebrand and H. Sonnenschein , editors), vol. IV, North-Holland, New York, 1991.

[4] C. W. Henson and H. J. Keisler , On the strength of nonstandard analysis, The Journal of Symbolic Logic, vol. 51 (1986), pp. 377386.

[6] K. L. Judd , The law of large numbers with a continuum of iid random variables, Journal of Economic Theory, vol. 35 (1985), pp. 1925.

[7] H. J. Keisler , Infinitesimals in probability theory, Nonstandard analysis and its applications ( N. J. Cutland , editor), Cambridge University Press, Cambridge, 1988.

[8] P. A. Loeb , Conversion from nonstandard to standard measure spaces and applications in probability theory, Transactions of the American Mathematical Society, vol. 211 (1975), pp. 113122.

[10] R. E. Lucas and E. C. Prescott , Equilibrium search and unemployment, Journal of Economic Theory, vol. 7 (1974), pp. 188209.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Bulletin of Symbolic Logic
  • ISSN: 1079-8986
  • EISSN: 1943-5894
  • URL: /core/journals/bulletin-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 1 *
Loading metrics...

Abstract views

Total abstract views: 27 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 25th May 2017. This data will be updated every 24 hours.